MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Catalog Number AVSM09100
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure in the left cephalic vein at cephalic arch via the distal cephalic vein, the stent allegedly ruptured.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 02/2025).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the delivery system was not available for evaluation; the stent remains implanted.X-ray images were provided.Based on these images no stent fracture and no defects of the structural integrity of the stent could not be verified.However, there are indications of an extravasation in the curve of the placed covered stent.Therefore, a hole or a puncture of the stent covering after placement is confirmed.Based on x-ray images provided, and additional stent was placed to treat the extravasation.It was alleged that a covered stent ruptured during post dilation using a balloon catheter.Based on x-ray images provided, the stent was placed in a curve, which may have caused stent struts to project into the lumen of the stent or the vessel, which may have perforated the balloon during post dilation.However, based on x-ray images provided, no stent fracture and no defects of the structural integrity of the stent could be verified.However, extravasation in the area of the curve could be confirmed, indicating that the covering of the stent must have been damaged in this area.Based on information available, a hole or a puncture of the stent covering after placement is confirmed, which caused extravasation in this area.A definite root cause for the reported issue could not be determined.Labeling review: relevant labeling of the device was reviewed.The instructions for use supplied with this product was found to address that complications and adverse events associated with the use of the covera¿ vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions.In particular covered stent specific events that could be associated with clinical complications include misplacement, migration, embolism, fracture, compression, kinking and insufficient covered stent expansion.Regarding precautions the instructions for use states: "post dilation of the covered stent must be performed using an appropriately sized pta balloon catheter to avoid damage to the covered stent.The covered stent cannot be post dilated beyond its labeled diameter." h10: d4 (expiration date: 02/2025), g3, h6 (device).H11: b5, h6 (patient, method, result, conclusion).H11: section a through f the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure in the left cephalic vein at cephalic arch via the distal cephalic vein, the stent allegedly ruptured.It was further reported that additional stent was placed inside the ruptured stent.The procedure was completed using another device.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18984423
Report Number9681442-2024-00062
Device Sequence Number2969838
Product Code PFV
UDI-Device Identifier00801741106361
UDI-Public(01)00801741106361
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAVSM09100
Device Lot NumberANHP0653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown